Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 20, 1998, 7:59 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 1998, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 20, 1998, 8:25 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kingfisher County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2183 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS1 KOKC 210100 RRA
SVROKC
OKC073-083-210125-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT SAT JUN 20 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA
WESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA
* UNTIL 825 PM CDT
* AT 759 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES
WEST OF CRESCENT...MOVING EAST AT 25 MILES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE CRESCENT
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY. SEEK SHELTER INDOORS...AWAY FROM WINDOWS...AND AVOID
ELECTRICAL APPLIANCES AND TELEPHONES.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3602 9784 3582 9783 3582 9749 3604 9754
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT JUN 20 1998 COLD FRONT OVR NWRN OK EXPECTED TO MOVE LITTLE THROUGH SUNDAY MORNING THEN RETURN NORTH AS A WARM FRONT RAPIDLY SUNDAY. STRONG CAP OVER WRN ZONES IS INHIBITING TSTMS ALONG THE DRYLINE. HOWEVER DRYLINE SHOULD CONTINUE TO PUSH SLOWLY EAST THIS EVENING AND IS EXPECTED TO TRIGGER ISOLATED THUNDER SOMEWHERE IN WCNTRL/SWRN ZONES WHERE CIN IS LOWEST. STRENGTHENING CAP/RIDGE WILL EVENTUALLY PUT AN END TO THE POPS BUT WILL ALSO KEEP THINGS HOT. WILL ISSUE HEAT ADVISORY THROUGH SUNDAY FOR MOST OF FA WITH MINS NEAR 80 AND MAXES NEAR 100/ HEAT INDEX OVER 105. FCSTID = 10 OKC 79 99 78 100 / 20 20 20 10 HBR 78 107 80 107 / 20 20 20 10 SPS 78 109 79 108 / 20 20 20 10 GAG 65 104 70 105 / 0 0 0 20 PNC 81 101 81 101 / 20 20 10 20 DUA 80 101 80 101 / 20 20 20 10 .OUN... OK...NONE. TX...NONE. ~
In the hours before
Local storm report, Jun 20, 6:50 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SAT JUN 20 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 W KREMLIN OK 1.75 INCH HAIL
06/20/98 GARFIELD
0630 PM ENID OK 1.25 INCH HAIL
06/20/98 GARFIELD
0535 PM 4 E WATONGA OK 1.00 INCH HAIL
06/20/98 BLAINE
0648 PM LOYAL OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0536 PM 6 S DRUMMOND OK 1.75 INCH HAIL
06/20/98 GARFIELD
0554 PM 10 S ENID OK 1.75 INCH HAIL
06/20/98 GARFIELD
0550 PM DRUMMOND OK 1.80 INCH HAIL
06/20/98 GARFIELD
0645 PM 8 NNW INDIAHOMA OK .88 INCH HAIL
06/20/98 COMANCHE
FM/ZIGLocal storm report, Jun 20, 6:50 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SAT JUN 20 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 W KREMLIN OK 1.75 INCH HAIL
06/20/98 GARFIELD
0630 PM ENID OK 1.25 INCH HAIL
06/20/98 GARFIELD
0535 PM 4 E WATONGA OK 1.00 INCH HAIL
06/20/98 BLAINE
0648 PM LOYAL OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0536 PM 6 S DRUMMOND OK 1.75 INCH HAIL
06/20/98 GARFIELD
0554 PM 10 S ENID OK 1.75 INCH HAIL
06/20/98 GARFIELD
0550 PM DRUMMOND OK 1.80 INCH HAIL
06/20/98 GARFIELD
0645 PM 8 NNW INDIAHOMA OK .88 INCH HAIL
06/20/98 COMANCHE
FM/ZIGLocal storm report, Jun 20, 7:57 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SAT JUN 20 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM HINTON OK 1.00 INCH HAIL
06/20/98 CADDO
0705 PM 3 E LOYAL OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0730 PM 1 W KINGFISHER OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0755 PM 6 WNW EL RENO OK .88 INCH HAIL
06/20/98 CANADIAN
ZIGLocal storm report, Jun 20, 7:57 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SAT JUN 20 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM HINTON OK 1.00 INCH HAIL
06/20/98 CADDO
0705 PM 3 E LOYAL OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0730 PM 1 W KINGFISHER OK 1.00 INCH HAIL
06/20/98 KINGFISHER
0755 PM 6 WNW EL RENO OK .88 INCH HAIL
06/20/98 CANADIAN
ZIGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 33 min |
| Jun 20, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jun 20, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 32 min |
| Jun 20, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 26 min |
| Jun 20, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 23 min |
| Jun 20, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 20 min |
| Jun 20, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 20 min |
| Jun 20, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 30 min |
| Jun 20, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 34 min |
| Jun 20, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 31 min |
| Jun 20, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 33 min |
| Jun 20, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| Jun 20, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 20, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 48 min |
| Jun 21, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 47 min |
| Jun 21, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.